North Dakota, 2001

Damaging Wind in North Dakota, July 18, 2001

July 18, 2001 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 18, 1:40 PM CST, 8 hours 31 minutes earlier.

Area forecast discussion, Jul 18, 1:40 PM CST, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT WED JUL 18 2001

AREA RADARS AND SATELLITE INDICATE SCATTERED THUNDERSTORMS IN
EASTERN MONTANA MOVING NORTHEAST WITH AN UPPER LEVEL VORT MAX.
DEWPOINTS IN WESTERN ND ARE IN THE UPPER 50S AND LOWER 60S WITH
DEWPOINTS IN THE LOWER 70S IN CENTRAL ND. AN INVERTED TROUGH IS JUST
EAST OF A LINE FROM MINOT TO BISMARCK. THE INDICIES INDICATE
INSTABILITY ACROSS THE FORECAST AREA. CONSEQUENTLY EXPECT
THUNDERSTORMS ACROSS THE REGION AGAIN THIS EVENING...WITH THE
POTENTIAL FOR SEVERE THUNDERSTORMS GREATEST ALONG AND EAST OF THE
TROUGH. WITH THE UPPER LEVEL RIDGE EAST OF THE STATE AND AN UPPER
LEVEL TROUGH TO THUE WEST THROUGH THE WEEKEND...DON'T SEE AN END TO
THE CONVECTIVE POTENTIAL UNTIL MONDAY.  MOS SEEMS TO BE A LITTLE
WARM ON HIGHS AND WILL TREND TOWARD AVN.

.BIS...NONE.
TSW

In the hours before

Local storm report, Jul 18, 7:37 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

837 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0825 PM    2 NW LEHR                 ND   1.75 INCH HAIL

07/18/01   LOGAN                          REPORTED BY PUBLIC.
Local storm report, Jul 18, 8:17 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

917 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0853 PM    15 NE JUD                 ND   TORNADO

07/18/01   LA MOURE                       REPORTED BY PUBLIC.

0855 PM    10 NW EDGELEY             ND   TORNADO

07/18/01   LA MOURE                       REPORTED BY PUBLIC.

0906 PM    20 SW RHAME               ND   1.25 INCH HAIL

07/18/01   BOWMAN
Local storm report, Jul 18, 9:03 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

1003 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0940 PM    ASHLEY                    ND   1 INCH HAIL

07/18/01   MCINTOSH                       REPORTED BY EMERGENCY

                                          MANAGEMENT.

0943 PM    9 SE ASHLEY               ND   FUNNEL CLOUD

07/18/01   MCINTOSH                       REPORTED BY LAW

                                          ENFORCEMENT OFFICIAL.

0945 PM    2 S RHAME                 ND   .75 INCH HAIL

07/18/01   BOWMAN                         REPORTED BY PUBLIC.

0956 PM    6 S JAMESTOWN             ND   60 MPH TSTM GUST

07/18/01   STUTSMAN                       REPORTED BY HAM RADIO

                                          OPERATOR.

{
Local storm report, Jul 18, 9:07 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

1007 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

1000 PM    3 W BOWMAN                ND   1.75 INCH HAIL

07/18/01   BOWMAN                         REPORTED BY LAW

                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 18, 9:19 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

1019 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

1010 PM    ASHLEY                    ND   1.75 INCH HAIL

07/18/01   MCINTOSH                       REPORTED BY PUBLIC.

@RUKWBCeKDENWWUS30 KBIS 190319
LSRBIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1010 PM    ASHLEY                    ND   1.75 INCH HAIL
07/18/01   MCINTOSH                       REPORTED BY PUBLIC.
Special weather statement, Jul 18, 10:00 PM CST, 11 minutes before
NDZ001-002-009-010-017-031-190415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  BISMARCK ND
1100 PM CDT WED JUL 18 2001

...THE SEVERE THUNDERSTORM WATCH HAS ENDED...
THERE CONTINUES TO BEu A CHANCE OF THUNDERSTORMS TONIGHT...BUT ANY
THAT DEVELOP SHOULD NOT BE SEVERE.

TSW

The radar

The Bismarck radar (KBIS), 167 km away, was scanning. The volume nearest the first event began at 04:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
July 18, 10:11 PM CST
Where
Adams County, Hettinger Arpt
Measured
63 kt (72 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.017, -102.650

Numerous tree branches down. Several homes and vehicles substained damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256974.